English

Agranulocytosis during hyperthyroidism treatment

Agranulocytosis is one of the most serious adverse effects of antithyroid drug therapy. Agranulocytosis must be distinguished from a transient decrease in white blood cell count seen in up to 12% of adults and 25% of children with Graves disease.

Agranulocytosis occurs in 0.3% of patients, and the incidence may be the same with propylthiouracil and methimazole therapy. Lower doses of MMI may be associated with a lower incidence of agranulocytosis.33 Agranulocytosis, thought to be autoimmune, almost always occurs within the first 3 months of therapy, and it occurs suddenly and unpredictably. Patients will present with fever, malaise, and a sore throat, and the absolute neutrophil count will be less than 1000/mm3 (1 × 109/L).

Patients may develop sepsis and die rapidly. If agranulocytosis occurs, discontinue the antithyroid drug immediately, administer broad-spectrum antibiotics if the patient is febrile, and consider administration of filgrastim. The white blood cell count should recover in 1 or 2 weeks. Patients who develop agranulocytosis should not be switched to another thionamide drug. Monitoring for agranulocytosis is controversial owing to its sudden and unpredictable nature. Most do not recommend routine monitoring of the complete blood count (CBC), although early detection could improve patient outcomes. Patients initiating thionamide therapy must be informed about the signs and symptoms of agranulocytosis and other serious side effects. Patients should be counseled to report signs and symptoms suggestive of infection, such as fever and sore throat lasting more than 2 or 3 days, bruising, pruritic rash, jaundice, dark urine, arthralgias, abdominal pain, nausea, or fatigue.

Daha fazla

Bir cevap yazın

E-posta hesabınız yayımlanmayacak. Gerekli alanlar * ile işaretlenmişlerdir

Adblock tespit edildi

Bünyemizde pek çok yazar ve kod uzmanı bulunmaktadır, lütfen ad blocker sitemizde gezerken kaldırarak bize destek verin :)